Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Critical Care
Volume 2017, Article ID 3801819, 4 pages
https://doi.org/10.1155/2017/3801819
Case Report

Severe Rhabdomyolysis due to Presumed Drug Interactions between Atorvastatin with Amlodipine and Ticagrelor

1Department of Pharmacy, Frankston Hospital, Peninsula Health, Frankston, VIC 3199, Australia
2Department of Intensive Care Medicine, Frankston Hospital, Peninsula Health, Frankston, VIC 3199, Australia
3School of Public Health, Faculty of Medicine, Nursing and Health Sciences, Monash University, Clayton, VIC 3800, Australia

Correspondence should be addressed to Iouri Banakh; ua.vog.civ.nchp@hkanabi

Received 26 February 2017; Revised 19 April 2017; Accepted 4 May 2017; Published 25 May 2017

Academic Editor: Kurt Lenz

Copyright © 2017 Iouri Banakh et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. D. P. Chew, I. A. Scott, L. Cullen, J. K. French, T. G. Briffa, P. A. Tideman et al., “National Heart Foundation of Australia & Cardiac Society of Australia and New Zealand: Australian clinical guidelines for the management of acute coronary syndromes 2016,” Heart Lung and Circulation, vol. 25, no. 9, pp. 895–951, 2016. View at Google Scholar
  2. M. Roffi, C. Patrono, and J.-P. Collet, “2015 ESC Guidelines for the management of acute coronary syndromes in patients presenting without persistent ST-segment elevation: task force for the management of acute coronary syndromes in patients presenting without persistent ST-segment Elevation of the European Society of Cardiology (ESC),” European Heart Journal, vol. 37, no. 3, pp. 267–315, 2016. View at Publisher · View at Google Scholar
  3. E. A. Amsterdam, N. K. Wenger, R. G. Brindis, D. E. Casey Jr., T. G. Ganiats, D. R. Holmes Jr. et al., “2014 AHA/ACC guideline for the management of patients with non-st-elevation acute coronary syndromes: a report of the American college of cardiology/American heart association task force on practice guidelines,” Journal of American College of Cardiology, vol. 64, no. 24, pp. e139–228, 2014. View at Google Scholar
  4. E. S. Stroes, P. D. Thompson, A. Corsini et al., “Statin-associated muscle symptoms: impact on statin therapy—European Atherosclerosis Society Consensus Panel Statement on Assessment, Aetiology and Management,” European Heart Journal, vol. 36, no. 17, pp. 1012–1022, 2015. View at Publisher · View at Google Scholar
  5. L. O. Chavez, M. Leon, S. Einav, and J. Varon, “Beyond muscle destruction: a systematic review of rhabdomyolysis for clinical practice,” Critical Care, vol. 20, no. 1, article no. 135, 2016. View at Publisher · View at Google Scholar · View at Scopus
  6. K. Kido, M. B. Wheeler, A. Seratnahaei, A. Bailey, and J. A. Bain, “Rhabdomyolysis precipitated by possible interaction of ticagrelor with high-dose atorvastatin,” Journal of the American Pharmacists Association, vol. 55, no. 3, pp. 320–323, 2015. View at Publisher · View at Google Scholar · View at Scopus
  7. N. De Schryver, X. Wittebole, P. Van den Bergh, V. Haufroid, E. Goffin, and P. Hantson, “Severe rhabdomyolysis associated with simvastatin and role of ciprofloxacin and amlodipine coadministration,” Case Reports in Nephrology, vol. 2015, Article ID 761393, 4 pages, 2015. View at Publisher · View at Google Scholar
  8. L. Wallentin, R. C. Becker, A. Budaj et al., “Ticagrelor versus clopidogrel in patients with acute coronary syndromes,” The New England Journal of Medicine, vol. 361, no. 11, pp. 1045–1057, 2009. View at Publisher · View at Google Scholar · View at Scopus
  9. R. Teng, “Ticagrelor: pharmacokinetic, pharmacodynamic and pharmacogenetic profile: an update,” Clinical Pharmacokinetics, vol. 54, no. 11, pp. 1125–1138, 2015. View at Publisher · View at Google Scholar · View at Scopus
  10. B. S. Wiggins, J. J. Saseen, R. L. Page et al., “Recommendations for management of clinically significant drug-drug interactions with statins and select agents used in patients with cardiovascular disease: a Scientific Statement from the American Heart Association,” Circulation, vol. 134, no. 21, pp. e468–e495, 2016. View at Publisher · View at Google Scholar
  11. R. Teng, P. D. Mitchell, and K. A. Butler, “Pharmacokinetic interaction studies of co-administration of ticagrelor and atorvastatin or simvastatin in healthy volunteers,” European Journal of Clinical Pharmacology, vol. 69, no. 3, pp. 477–487, 2013. View at Publisher · View at Google Scholar · View at Scopus
  12. J. J. DiNicolantonio and V. L. Serebruany, “Exploring the ticagrelor-statin interplay in the PLATO trial,” Cardiology, vol. 124, no. 2, pp. 105–107, 2013. View at Publisher · View at Google Scholar · View at Scopus
  13. Y.-T. Zhou, L.-S. Yu, S. Zeng, Y.-W. Huang, H.-M. Xu, and Q. Zhou, “Pharmacokinetic drug-drug interactions between 1,4-dihydropyridine calcium channel blockers and statins: factors determining interaction strength and relevant clinical risk management,” Therapeutics and Clinical Risk Management, vol. 10, no. 1, pp. 17–26, 2014. View at Publisher · View at Google Scholar · View at Scopus
  14. Y.-C. Wang, T.-C. Hsieh, C.-L. Chou, J.-L. Wu, and T.-C. Fang, “Risks of adverse events following coprescription of statins and calcium channel blockers: A nationwide population-based study,” Medicine, vol. 95, no. 2, Article ID e2487, 2016. View at Publisher · View at Google Scholar · View at Scopus